[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.163.159.27. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Correspondence
September 2004

Acute Generalized Exanthematous Pustulosis in Children

Arch Dermatol. 2004;140(9):1172-1173. doi:10.1001/archderm.140.9.1172

We treated 5 children (Table 1) with pustular eruptions consistent with acute generalized exanthematous pustulosis (AGEP) over the past 5 years. Four of them had no history of medication exposure, providing support for a possible infectious pathogenesis. The fifth patient (No. 5), who had end-stage renal failure, developed a pustular eruption consistent with AGEP at the end of a 3-week course of intraperitoneal vancomycin hydrochloride. He had also received labetalol hydrochloride intermittently during the preceding month. The pustules, erythema, and subsequent desquamation resolved approximately 17 days after the vancomycin therapy was discontinued and 7 days after the labetalol therapy was discontinued. Patient 2 had undergone measles, mumps, rubella, diptheria, pertussis, tetanus, and pneumococcal vaccinations (which did not have any mercurial component) 2 days before developing an asymptomatic generalized pustular eruption with hand swelling. One week earlier, he had developed influenza-like symptoms with diarrhea, which had since resolved. The other 3 patients had a history of rhinorrhea (patient 1, Figure 1), non–group A β-hemo-lytic streptococcal tonsillitis (patient 3), or otitis media (patient 4) before the pustular rash consistent with AGEP appeared.

First Page Preview View Large
First page PDF preview
First page PDF preview
×